Alert archive / Wisconsin / Freeze Warnings in 2015
Freeze Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at May 19, 2015, 2:48 AM CDT for 8 counties in Wisconsin. It took effect at May 20, 2015, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2015, 2:48 AM CDT (07:48 UTC)
- In effect from
- May 20, 2015, 12:00 AM CDT
- Expired
- May 20, 2015, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 19, 2:41 AM CDT, 7 minutes earlier.
Area forecast discussion, May 19, 2:41 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 241 AM CDT TUE MAY 19 2015 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY ISSUED AT 240 AM CDT TUE MAY 19 2015 TODAY THROUGH WEDNESDAY COLD MOIST CYCLONIC FLOW IS CURRENTLY IN CONTROL OF THE WESTERN GREAT LAKES AS EVIDENCED BY THE EXTENSIVE CLOUD COVER AND LIGHT RAIN AND SNOW SHOWERS ACROSS FAR NORTH CENTRAL WISCONSIN. THE TROUGH ASSOCIATED WITH THIS ACTIVITY IS FORECAST TO TRACK EAST THIS MORNING AS HIGH PRESSURE BUILDS OVER WISCONSIN DURING THE DAYTIME HOURS. THE HIGH WILL CLEAR SKIES OUT AS DRIER AIR IS ADVECTED IN FROM THE WEST AND THE FLOW BECOMES ANTICYCLONIC. DESPITE THE AFTERNOON SUNSHINE HIGH TEMPERATURES WILL BE TEMPERED BY THE UNSEASONABLY COOL 850 MB TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO. THIS WILL TRANSLATE TO HIGH TEMPERATURES ABOUT 15 DEGREES BELOW NORMAL THIS AFTERNOON WITH HIGHS RANGING FROM THE UPPER 40S ACROSS THE NORTH...WITH HIGHS OF 50 TO 55 ACROSS CENTRAL AND EAST CENTRAL WISCONSIN. AS THE HIGH PRESSURE RIDGE SETTLES OVER THE WESTERN GREAT LAKES AN IDEAL RADIATIVE COOLING SCENARIO WILL SET UP WITH LIGHT WINDS...MOSTLY CLEAR SKIES AND A COOL AIRMASS OVERHEAD. LOW TEMPERATURES TONIGHT WILL APPROACH RECORD LOW TERRITORY WITH LOWS IN THE MIDDLE TO UPPER 20S ACROSS NORTH CENTRAL WISCONSIN...WITH LOW TO MID 30S ACROSS THE REST OF CENTRAL AND EAST CENTRAL WISCONSIN. UNLIKE LAST NIGHT WHERE WINDS AND PRECIPITATION PREVENTED FROST AND FREEZE...THE LIGHT WINDS AND CLEAR SKIES TONIGHT WILL LIKELY LEAD TO WIDESPREAD FROST AND FREEZE ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN. GIVEN HOW DEEP BELOW FREEZING THE NORTH WILL GET WILL ISSUE A FREEZE WARNING FOR NORTH CENTRAL WISCONSIN TONIGHT. FURTHER TO THE SOUTH AND EAST ACROSS PORTIONS OF NORTHEAST AND CENTRAL WISCONSIN TEMPERATURES LOOK TO BE AROUND FREEZING SO WILL GO AHEAD WITH A FROST ADVISORY ACROSS THESE AREAS. HOWEVER THE FOX VALLEY AND THE LAKESHORE COUNTIES CHANCES FOR FROST ARE A BIT MORE TENUOUS AS TEMPERATURES ARE FORECAST TO BE ABOVE FREEZING. AT THIS TIME WILL HOLD OFF ON HEADLINES ACROSS THESE AREAS WITH THE CAVEAT THAT HEADLINES COULD BE ISSUED WITH SUBSEQUENT FORECASTS IF FROST BECOMES MORE CERTAIN. CLOUDS WILL INCREASE ACROSS THE SOUTH ON WEDNESDAY AS LOW PRESSURE TRACKS THROUGH NORTHERN ILLINOIS. THE LOW IS EXPECTED TO STAY FAR ENOUGH SOUTH TO KEEP A DRY FORECAST ACROSS THE CWA. HOWEVER 850 MB TEMPERATURES ARE EXPECTED TO REBOUND INTO THE SINGLE DIGITS ABOVE ZERO ON WEDNESDAY...ALLOWING DAYTIME HIGHS TO RECOVER TO AROUND 60 DEGREES...WHICH IS STILL 5 TO 10 DEGREES BELOW NORMAL. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY ISSUED AT 240 AM CDT TUE MAY 19 2015 THERE IS MORE UNCERTAINTY IN THE FIRST PART OF THE LONG TERM FORECAST THAN USUAL DUE TO DIFFERENCES AMONG MODELS...AND TIMING OF RAIN FOR THE WEEKEND IS ALSO AN ISSUE. ANOTHER CHILLY NIGHT IS LIKELY ACROSS NORTHERN WISCONSIN ON WEDNESDAY NIGHT AHEAD A WEAK COLD FRONT APPROACHING FROM THE NORTH. WINDS ARE EXPECTED TO BE MAINLY IN THE 5 TO 10 MPH RANGE...SO THERE SHOULD NOT BE WIDESPREAD FROST. THE WEAK COLD FRONT WILL MOVE INTO THE AREA AROUND 12Z THURSDAY BUT THE 00Z GEM MOVES IT THROUGH FASTER THAN THE 00Z GFS...00Z NAM OR 00Z ECMWF. THE NAM AND ECMWF BOTH PRODUCE SOME QPF IN WISCONSIN...BUT NOT IN THE SAME LOCATION. AS A RESULT...HAVE KEPT THE FORECAST DRY WITHOUT A LOT OF CLOUD COVER. SURFACE HIGH PRESSURE AND AN APPROACHING UPPER RIDGE SHOULD RESULT IN A DRY START TO THE MEMORIAL DAY WEEKEND. WARM ADVECTION AHEAD OF AN APPROACHING SURFACE LOW...ALONG WITH UPPER LEVEL SHORT WAVE ENERGY...WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS. THE GFS WAS A BIT FASTER WITH THE RAIN WHILE THE ECMWF KEPT NE AND EC WISCONSIN DRY UNTIL SUNDAY NIGHT. DID NOT MAKE CHANGES TO THE MODEL BLEND THAT HAS CHANCE POPS STARTING SATURDAY NIGHT AND CONTINUING THROUGH MONDAY. HIGHS SHOULD GENERALLY BE A FEW DEGREES BELOW NORMAL FOR THIS PART OF THE FORECAST. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1009 PM CDT MON MAY 18 2015 CLOUDS AND COLD AIR WILL CONTINUE TO POUR INTO THE AREA OVERNIGHT ON NORTHWEST WINDS. MAINLY MVFR CIGS ACROSS THE AREA OVERNIGHT WITH POCKETS OF IFR CIGS AND MVFR VSBYS DUE TO SHOWERS OVER NORTHERN WISCONSIN. GUSTY WINDS WILL CONTINUE TO SUBSIDE OVERNIGHT. COOL DRY HIGH PRESSURE SETTLING INTO THE GREAT LAKES REGION WILL PRODUCE VFR CIGS LATER TUESDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY FOR WIZ020-030-031-035>037-045-073-074. FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY FOR WIZ005-010>013-018-019-021. && SHORT TERM.....KURIMSKI LONG TERM......MG AVIATION.......TDH
Hazardous weather outlook, May 18, 2:46 PM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 246 PM CDT MON MAY 18 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 246 PM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SNOW SHOWERS ARE POSSIBLE ACROSS NORTH CENTRAL WISCONSIN LATE TONIGHT INTO EARLY TUESDAY...AS MUCH COLDER AIR ARRIVES FROM THE NORTHWEST. THE SNOW COULD WHITEN THE GRASS IN VILAS COUNTY...BUT WILL PROBABLY NOT STICK TO ROADS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A HARD FREEZE IS EXPECTED ACROSS MOST OF NORTHERN WISCONSIN...AND FROST IS LIKELY OVER THE REMAINDER OF THE REGION...ON TUESDAY NIGHT. FROST IS ANTICIPATED AGAIN WEDNESDAY NIGHT ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND MEMORIAL DAY... BUT WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-192000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 246 PM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GUSTY WEST WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE ENTIRE MARINE FORECAST AREA THIS EVENING. GUSTY NORTHWEST WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT FOR AREAS ADJACENT TO NORTHERN DOOR COUNTY LATER TONIGHT THROUGH MIDDAY TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND MEMORIAL DAY... BUT WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME. MPC/TSK
In the hours before
Special weather statement, May 18, 10:13 PM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1013 PM CDT MON MAY 18 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1013 PM CDT MON MAY 18 2015 ...A COLD AIR MASS WILL PRODUCE RAIN AND SNOW SHOWERS OVER THE NORTH TONIGHT...AND A FROST OR FREEZE ACROSS MUCH OF THE AREA TUESDAY NIGHT... A COLD HIGH PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHERN PLAINS TONIGHT...AND INTO WISCONSIN AND MINNESOTA WEDNESDAY MORNING. THE COLD AIR FLOWING OVER LAKE SUPERIOR WILL PRODUCE SCATTERED LAKE ENHANCED RAIN AND SNOW SHOWERS IN NORTH-CENTRAL WISCONSIN TONIGHT...THAT COULD LEAD TO MINOR ACCUMULATIONS ON GRASSY AREAS IN VILAS COUNTY. THE COLDEST AIR WILL MOVE INTO NORTHERN AND CENTRAL WISCONSIN TUESDAY NIGHT AND EARLY WEDNESDAY. LOW TEMPERATURES IN THE 20S ARE EXPECTED NORTH OF A MERRILL TO WAUSAUKEE LINE...AND IN THE LOW TO MID 30S FURTHER SOUTH. THIS COULD PRODUCE A HARD FREEZE IN NORTHERN WISCONSIN AND FROST ELSEWHERE. PEOPLE WITH PLANTS THAT COULD BE DAMAGED BY THE COLD MAY WISH TO COVER THEM OR BRING THEM INDOORS OVER NORTH-CENTRAL WISCONSIN TONIGHT...AND OVER ALL OF NORTH-CENTRAL AND NORTHEAST WISCONSIN TOMORROW NIGHT. TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:48 AM CDT | Frost Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marathon and 10 more | 29 hr |
Nearby
Freeze Warnings in Wisconsin, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.